Hi there, my mum has been on prednisolone for a few years now, she's just started blood pressure tabs to lower bp, she started on amlodipine 10mg but got swollen legs and achy legs/ back, which she thinks must be a side effect as was 'new'.. Gp now given her ramipril 1.25mg and said something about staying on both, but we're not sure for how long, she still has swollen legs and the aches, it's a bit worrying as her drs are basically shut in current climate unless very severe problem, can anyone offer their experience? Also she's around the 4.5/5 mark with her pred which is obviously a "potentially achy zone" aswell ... is being sensible, but I wonder how you know which problem is which also!
Blood pressure tabs whilst being on prednisone - PMRGCAuk
Can't help a lot with the BP stuff - not medications used here - but I do know that loads of people have those problems with amlodipine. Not sure about the percentage but it feels like a lot! Don't see the point of leaving her on both for long if it was done because of adverse effects though. I'm a bit surprised she only requires medication for BP now - it is common at higher doses of pred but usually falls as the dose goes down.
Both BP tablets are likely to give her aches - but not sure about the swollen legs.
As you say her Pred level may also come into things.
I think it’s a matter of monitoring both side effects - is she resting with her legs up as much as possible.
Does her surgery have a system like eConsult where you can submit a question/ request online and the doctor will respond.
I know they are busy with the virus, but you still need to get answers about other matters.
Amlodopine caused me horrendously swollen ankles and feet- it is a very common side effect. When I demanded a change, I was put on candesartan which made me feel like I was having a flare for 2 weeks and then subsided. Then indapamide was added so that I didn’t have to increase my dose of candasartan again. I gather there are so many types of BP medication that it is a matter of trial and error to find the right one for the individual
You should really go on one of the HU forums that specialises in Blood Pressure advice.
They will give you excellent tips on using them and dealing with the side effects or when you should call the GP.
You can join as many HU forums as you need for each health issue you have.
Get your Mum to keep her feet up while sitting during the day that may help .
Hi mrsQuics, I was on amlodipine for a number of years, and experienced swollen ankles, I changed recently, but only on the advice of my dentist (as it promotes swollen gums and gingivitis, and that’s another story), to indapamide. My ankles are now as slim as a young girl’s and my gums much healthier. I think quite often we get prescribed drugs that are cheap to produce and you have to be quite stern with your doctor to change the prescription. On another note, I have picked up recently that bp meds ending in ‘pril’ are not the best choice at the moment to be on as they can make Coronavirus symptoms worse, but this I’ve just heard from various friends in the health profession, and I can’t substantiate it as yet. I changed from ramipril to losartan, as the ramipril made me cough. As suggested earlier, try a search for blood pressure, you will find a mine of information there. Stay safe...
I think your friends may have misunderstood the info about ACE inhibitors - many of which have names ending in -pril.
It is not these drugs which may possibly useful against Covid19, they are ACE 1 inhibitors, it is ACE 2 that may possibly have a role in Covid19.
At the end of the article there is a flow chart showing the actions to take with patients on ACE 1 depending on the situation - for most patients it means continue taking it unless they develop Covid19. As yet, there is no evidence these drugs are beneficial or detrimental in Covid19. What is a risk factor is raised BP.
I'm on pred 5 mg and have had PMR for about 10 months now, over all feel pretty good, little stiffness in the one side of my neck, I have been on BP meds for probably ten yrs but I found for me a mixture worked best, I take 5 mg of amlodipine at night and 100 mg of cozaar in the a.m. , no side effects and readings are usually 118/79 and thereabouts....perhaps if blend would work better for you, you didn't say if the 10 mg of amlodipine was bringing the bp down or not?
I have been taking Amlodipine for many years, long before acquiring PMR. However, along with that particular medicine, my GP prescribed a diuretic. and a "baby" aspirin. I have never had swollen ankles. One time, when my GP and cardiologist were both out of town, another cardiologist prescribed a statin for me instead of the A. and D. I had a horrific reaction, swollen membranes in throat and tongue and swollen left hand. Needless to say I went back on the A. D.(hydrostat) and the baby aspirin.
Been on Prednisone since June 2019 starting at 80mg/d. Now at 8mg/d and tapering to 7mg/d.
My BP started rising about 1 month ago and was averaging 144/85-90. My GP put be on Metoprolol succinate EP 25mg/d with directions to monitor my BP and wants it on average less than 135/85. I’m averaging 130/75. Due to the BP meds (common according to my eye doctor) is dry eyes and instructed me to apply Optive 4x/d.
Also have ocular hypertension (was 31 now 23 with treatment) in my left eye with no physiological aliments. I’m taking Rhopressa 1 drop/day. I was told also by my eye doctor that this is a side effect of long term use of the Pred.
I live in the USA.